MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA MULTITEST SWAB SPECIMEN COLLECTION KIT; DEVICE, SPECIMEN COLLECTION

HOLOGIC, INC. APTIMA MULTITEST SWAB SPECIMEN COLLECTION KIT; DEVICE, SPECIMEN COLLECTION
Catalog Number 301041-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic completed a retention check using the retained lot number 880984v of aptima multitest swab specimen collection kit.Pressure was applied to the tip in various directions to simulate potential stress placed on the swab during sample collection.The tip was able to withstand a considerable amount of force and bend in various directions before any plastic deformation/fray was observed.A previous event search for aptima multitest swab specimen collection kit lot number 880984v and swab lot numbers ln: 882799 and ln: 884783 showed that as of 07/25/2024, there were no similar complaints associated with this lot.A device history record review was performed, confirming that the device was released according to specifications.Hologic completed a risk assessment.The patient was impacted as the collection kit swab broke and became lodged in their cervix which required removal by the physician.However, there was no harm or subsequent injury reported.Investigation into this issue is currently in process with the swab manufacturer.
 
Event or Problem Description
On 07/23/24, a customer contacted hologic to report a broken swab tip that occurred during specimen collection on 07/19/24 using the aptima unisex swab specimen collection kit, lot number 880984v.According to the customer, approximately 1 cm of the swab tip broke inside the cervix.The tip of the swab was safely removed by the physician with tweezers and no injuries were reported.No additional treatment was needed.Hologic is reporting this incident because a medical intervention was required to prevent temporary or permanent impairment or injury.

Brand Name
APTIMA MULTITEST SWAB SPECIMEN COLLECTION KIT
Common Device Name
DEVICE, SPECIMEN COLLECTION
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
maria osorio
10210 genetic center drive
san diego, CA 92121
8584108109
MDR Report Key19951866
Report Number2024800-2024-00011
Device Sequence Number13002387
Product Code LIO
UDI-Device Identifier25420045506272
UDI-Public25420045506272
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K032554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number301041-01
Device Lot Number880984V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown